MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CHEMISTRY IRON_2 REAGENTS (IRON_2)

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CHEMISTRY IRON_2 REAGENTS (IRON_2)
Model Number ADVIA CHEMISTRY IRON_2 REAGENTS (IRON_2)
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center and stated that they noted more than usual numbers for low iron_2 results in the centralink validation queue.The customer ran quality control, which was out of range.The customer believes that the issue occurred after they changed the reagent bottle.The customer calibrated the assay and reran quality controls, which were within acceptable range.The customer repeated the patient samples post calibration and obtained acceptable results.The customer stated that the issue was resolved by having one pair of reagent on board at a time and inverting it several times before placing it on board.As per the advia chemistry iron_2 instructions for use, "siemens recommends calibrating new reagent packs if the previous reagent pack was recalibrated any time during its on-board stability, other than as a fresh pack." the customer does not follow this recommendation.Additionally, the customer does not always mix reagents when placed on-board.A siemens headquarters support center (hsc) specialist reviewed the information provided and stated that the data showed a constant bias between initial and repeat results, indicating calibration issue with an open vial of reagent.The hsc specialist stated that this issue was not due to reagent issue.The hsc specialist concluded that the issue may have occurred due to difference in performance with a partially used vial versus a fresh vial which can impact calibrator recovery.The cause of the discordant, falsely low iron_2 results on one patient sample is unknown.The device is performing within manufacturing specifications.No further evaluation of device is required.
 
Event or Problem Description
The customer obtained discordant, falsely low iron_2 results on multiple patient samples on an advia 2400 instrument, while using reagent kit lot # 393998.The samples were repeated on the alternate advia chemistry instruments, resulting higher.The initial results for sample ids (b)(6) were reported to the physician(s).The corrected results for sample ids (b)(6) were reported to the physician(s).It is unknown which results were reported for sample ids (b)(6).There are no reports of patient intervention or adverse health consequence due to the discordant, falsely low iron_2 results.

Brand Name
ADVIA CHEMISTRY IRON_2 REAGENTS (IRON_2)
Common Device Name
ADVIA CHEMISTRY IRON_2 REAGENTS (IRON_2)
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
MDR Report Key6661581
Report Number2432235-2017-00379
Device Sequence Number71984
Product Code CIX
UDI-Device Identifier00630414561974
UDI-Public00630414561974
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K991576
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 06/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA CHEMISTRY IRON_2 REAGENTS (IRON_2)
Device Lot Number393998
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2017
Initial Report FDA Received Date06/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1